On list coloring and list homomorphism of permutation and interval graphs

Enright, J. , Stewart, L. and Tardos, G. (2014) On list coloring and list homomorphism of permutation and interval graphs. SIAM Journal on Discrete Mathematics, 28(4), pp. 1675-1685. (doi: 10.1137/13090465X)

203105.pdf - Published Version



List coloring is an NP-complete decision problem even if the total number of colors is three. It is hard even on planar bipartite graphs. We give a polynomial-time algorithm for solving list coloring of permutation graphs with a bounded total number of colors. More generally, we give a polynomial-time algorithm that solves the list-homomorphism problem to any fixed target graph for a large class of input graphs, including all permutation and interval graphs.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Enright, Dr Jessica
Authors: Enright, J., Stewart, L., and Tardos, G.
College/School:College of Science and Engineering > School of Computing Science
Journal Name:SIAM Journal on Discrete Mathematics
Publisher:Society for Industrial and Applied Mathematics
ISSN (Online):1095-7146
Copyright Holders:Copyright © 2014 Jessica Enright
First Published:First published in SIAM Journal on Discrete Mathematics 28(4): 1675-1685
Publisher Policy:Reproduced in accordance with the publisher copyright policy

University Staff: Request a correction | Enlighten Editors: Update this record